Hail, Ingham
- When
- February 2, 5:29 PM EST
- Where
- Ingham County, 0.69 mi N of Dansville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.560, -84.300
An isolated thunderstorm produced brief large hail over Ingham County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRR wrote it up.
An isolated thunderstorm produced brief large hail over Ingham County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Feb 2, 3:06 PM EST, 2 hours 23 minutes earlier. Its key messages:
Area Forecast Discussion
National Weather Service Grand Rapids MI
306 PM EST Mon Feb 2 2026
.KEY MESSAGES...
- Lingering Light Snow This Evening
- Snow Thursday night into Friday
- Colder with Lake Effect next Weekend
&&
.DISCUSSION...
Issued at 306 PM EST Mon Feb 2 2026
-Lingering Light Snow This Evening
The Winter Weather Advisory continues for areas of freezing drizzle
and icy roads from Muskegon County to Gratiot County and south. As
the front moves through over the next two hours any freezing
drizzle should transition to snow. Any additional ice accumulations
would be a light glaze with snow amounts less than a half inch.
Areas to the north have only observed snow, therefore have
cancelled the Advisory in these areas.
- Snow Thursday night into Friday
No changes from the previous forecast as probabilities continue to
fall for 2 inches or more of snow now at 20 percent or less across
much of the area. Southwest flow ahead of the trough could bring
some light lake effect snow showers earlier in the day Thursday
otherwise most of the snow is expected to occur Thursday night into
Friday. Most of the synoptic support remains north of the area
resulting in the lower snowfall amounts. Either way this nuisance
snow for the Friday morning commute could bring some brief travel
impacts. Friday temperatures are forecast to rise above freezing
which would be the first time since mid January.
- Colder with Lake Effect next Weekend
Behind the front Friday colder air will advect into the region
bringing with it highs in the teens to low 20s and lows near zero
over the weekend. Mean 850mb temperatures Saturday morning around
-16C will result in lake surface temperature differences around -18C
which will be supportive of lake effect showers. 850mb temperatures
will slowly warm during the weekend reducing that temperature
difference with lake effect gradually tapering off Sunday.
&&
.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1244 PM EST Mon Feb 2 2026
Surface analysis shows a cold front moving east near the lake
shore. Ahead of it, radar shows light snow diminishing across
Lower MI. Areas of light fzdz earlier this morning have also
diminished.
We'll see the snow end this afternoon with modest improvement in
visibilities and ceilings. However, MVFR conditons are expected
through the overnight hours with an improvement to VFR around
sunrise Tuesday.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Winter Weather Advisory until 7 PM EST this evening for
MIZ050>052-056>059-064>067-071>074.
MARINE...None.
&&
DISCUSSION...RAH
AVIATION...04Hazardous Weather Outlook National Weather Service Grand Rapids MI 443 AM EST Mon Feb 2 2026 MIZ037>040-043>046-050>052-056>059-064>067-071>074-030945- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 443 AM EST Mon Feb 2 2026 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Light snow will move through the region this morning. Most locations will see trace amounts to around a half inch of new snow. Areas towards Lake Michigan could see a quick inch or two. Late this morning and into the afternoon some patchy freezing drizzle is possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Additional light snow with some accumulation possible is expected from Thursday night into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The Detroit radar (KDTX), 70 km away, was scanning. The volume nearest the first event began at 22:28 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2026Every state in 2026This day in weather historyWarnings in Michigan, February 2026
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1320342.